Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 41, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 26, 2011, 6:57 PM EDT for Hamilton County, Marion County, Sequatchie County, Tennessee. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2011, 6:57 PM EDT (22:57 UTC)
- Expired
- Mar 26, 2011, 8:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Hamilton County, TN, Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 7:30 PM EDT | HAIL 1.75 | Signal Mountain, TN | GOLF BALL SIZE HAIL REPORTED BY PUBLIC. |
| Mar 26, 7:55 PM EDT | HAIL 1 | South Pittsburg, TN | QAURTER SIZE HAIL REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632
WUUS54 KMRX 262257
SVRMRX
TNC065-115-153-270000-
/O.NEW.KMRX.SV.W.0041.110326T2257Z-110327T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
557 PM CDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMILTON COUNTY IN EAST TENNESSEE...
MARION COUNTY IN EAST TENNESSEE...
SEQUATCHIE COUNTY IN EAST TENNESSEE...
* UNTIL 700 PM CDT/800 PM EDT/
* AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SEWANEE...OR 17 MILES WEST OF JASPER...AND MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
JASPER...DUNLAP...CHATTANOOGA...MONTEAGLE...SOUTH PITTSBURG...
WHITWELL...SIGNAL MOUNTAIN...HARRISON...SODDY-DAISY...ORME...
HALETOWN (GUILD)...MARTIN SPRINGS...GRIFFITH CREEK...POWELLS
CROSSROADS...CARTWRIGHT...CAGLE...LONE OAK...RED BANK...MIDDLE
VALLEY AND EAST BRAINERD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3522 8587 3526 8583 3523 8574 3531 8570
3533 8558 3539 8549 3544 8554 3550 8553
3554 8561 3555 8561 3557 8543 3549 8539
3536 8523 3546 8517 3547 8513 3536 8496
3529 8493 3516 8501 3500 8498 3499 8587
TIME...MOT...LOC 2256Z 259DEG 48KT 3514 8586
$$
TG2 follow-up statements
501
WWUS54 KMRX 262318
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
618 PM CDT SAT MAR 26 2011
TNC065-115-153-270000-
/O.CON.KMRX.SV.W.0041.000000T0000Z-110327T0000Z/
SEQUATCHIE TN-HAMILTON TN-MARION TN-
618 PM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM
CDT/800 PM EDT/ FOR MARION...HAMILTON AND SEQUATCHIE COUNTIES...
AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR POWELLS CROSSROADS...OR 12 MILES NORTHWEST OF
CHATTANOOGA...MOVING EAST AT 60 MPH.
LOCATIONS IN THE WARNING INCLUDE...
DUNLAP...CHATTANOOGA...SIGNAL MOUNTAIN...SODDY-DAISY...HARRISON...
LONE OAK...RED BANK...MIDDLE VALLEY...SHADY GROVE...EAST
BRAINERD...SALE CREEK...OOLTEWAH...COLLEGEDALE AND BIRCHWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM AND OTHER APPROACHING SEVERE STORMS HAVE A HISTORY OF
PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3522 8587 3526 8583 3523 8574 3531 8570
3533 8558 3539 8549 3544 8554 3550 8553
3554 8561 3555 8561 3557 8543 3549 8539
3536 8523 3546 8517 3547 8513 3536 8496
3529 8493 3516 8501 3500 8498 3499 8587
TIME...MOT...LOC 2317Z 269DEG 62KT 3515 8542
$$
TG028
WWUS54 KMRX 262334
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
634 PM CDT SAT MAR 26 2011
TNC065-115-153-270000-
/O.CON.KMRX.SV.W.0041.000000T0000Z-110327T0000Z/
SEQUATCHIE TN-HAMILTON TN-MARION TN-
634 PM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM
CDT/800 PM EDT/ FOR MARION...HAMILTON AND SEQUATCHIE COUNTIES...
AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
WEST OF CAGLE TO 7 MILES NORTHEAST OF MONTEAGLE TO 7 MILES NORTHWEST
OF ORME...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
DUNLAP TO 16 MILES NORTH OF JASPER TO 14 MILES NORTHWEST OF
BRIDGEPORT...MOVING EAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE...
DUNLAP...JASPER...CHATTANOOGA...SOUTH PITTSBURG...WHITWELL...SIGNAL
MOUNTAIN...SODDY-DAISY...HARRISON...CARTWRIGHT...MARTIN SPRINGS...
POWELLS CROSSROADS...HALETOWN (GUILD)...LONE OAK...SALE CREEK...RED
BANK...MIDDLE VALLEY...SHADY GROVE...BIRCHWOOD...OOLTEWAH AND EAST
BRAINERD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3522 8587 3526 8583 3523 8574 3531 8570
3533 8558 3539 8549 3544 8554 3550 8553
3554 8561 3555 8561 3557 8543 3549 8539
3536 8523 3546 8517 3547 8513 3536 8496
3529 8493 3516 8501 3500 8498 3499 8587
TIME...MOT...LOC 2333Z 269DEG 62KT 3545 8540 3528 8555
3507 8574
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:06 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Mar 26, 3:06 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 306 PM EDT SAT MAR 26 2011 .SHORT TERM (TONIGHT AND SUNDAY)... LOW PRESSURE TRACKING FROM THE OZARKS TO THE APPALACHIANS WILL SPREAD RAIN ACROSS THE ENTIRE AREA TONIGHT. THE WARM FRONT WILL REMAIN JUST SOUTH OF OUR AREA...WHILE THE 850 MB FRONT WILL BE NEAR THE TN/VA BORDER. SO SURFACE BASED CONVECTION AND THE SEVERE THREAT WILL STAY SOUTH...BUT ELEVATED INSTABILITY WILL MEAN A GOOD CHANCE OF THUNDER ACROSS MOST OF THE AREA. ON THE NORTHERN END...FORECAST SOUNDINGS SHOW A DEEP ISOTHERMAL LAYER THAT STAYS 2-4 DEGREES ABOVE FREEZING ALL NIGHT...SO NO FROZEN PRECIP ISSUES ARE EXPECTED. ONCE THE LOW PRESSURE CENTER TRACKS EAST OF THE MOUNTAINS SUNDAY MORNING...DRIER AIR ALOFT MOVES IN AND PRECIP CHANCES WILL TAPER OFF FROM WEST TO EAST...ENDING EVERYWHERE IN THE AFTERNOON. PLENTY OF LOW LEVEL MOISTURE WILL KEEP CLOUDY SKIES OVER THE AREA THROUGH THE DAY...AND WENT WITH TEMPERATURES ON THE COOL SIDE OF MOS GUIDANCE. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)... THE GFS AND NAM ARE IN AGREEMENT WITH PULLING ANOTHER WAVE ACROSS THE FORECAST AREA SUNDAY NIGHT AND MONDAY MORNING WITH AN INVERTED SURFACE TROUGH. VERTICAL PROFILE LOOKS GOOD ENOUGH TO PRODUCE A MIXTURE OF FREEZING RAIN...SLEET...AND SNOW ACROSS PARTS OF SOUTHWEST VIRGINIA...FAR NORTHEAST TENNESSEE AND POSSIBLY THE NORTHERN PLATEAU. A SURFACE RIDGE OF HIGH PRESSURE BUILDS INTO THE TENNESSEE VALLEY FOR MONDAY...BUT FAST ZONAL FLOW PULLS ANOTHER SYSTEM INTO THE FORECAST AREA BY LATE TUESDAY...TUESDAY NIGHT AND WEDNESDAY. A NORTHERN STREAM WAVE ACROSS THE GREAT LAKES AND OHIO VALLEY HELPS PULL A COLD FRONT ACROSS THE AREA TUESDAY NIGHT. INVERTED TROUGH... ISENTROPIC LIFT...AND DIRECT CIRCULATION ASSOCIATED WITH NORTHERN STREAM UPPER JET WILL PRODUCE A GOOD CHANCE-LIKELY POPS. INSTABILITY LACKING SO WILL NOT INCLDE THUNDER. FOR WEDNESDAY NIGHT AND THURSDAY MORNING...SURFACE RIDGING WILL PRODUCE DRY CONDITIONS. MODELS SHOW A STRONGER SHORT-WAVE TROUGH MOVING ACROSS TEXAS INTO THE NORTHERN GULF FOR THE END OF THE MEDIUM RANGE. MOST OF THE MOISTURE AND DYNAMICS STAYS SOUTH OF THE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 47 54 46 59 40 / 100 30 70 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 47 52 42 52 38 / 100 40 70 40 10 OAK RIDGE, TN 45 51 40 53 37 / 100 30 70 30 10 TRI CITIES AIRPORT, TN 41 49 37 48 31 / 100 70 70 60 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/DH
Hazardous weather outlook, Mar 26, 4:06 AM EDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 406 AM EDT SAT MAR 26 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 406 AM EDT SAT MAR 26 2011 /306 AM CDT SAT MAR 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA TODAY AND TONIGHT. A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE WITH HAIL AND POSSIBLY STRONG WINDS...WITH THE HIGHEST THREAT OVER SOUTHERN COUNTIES. VERY HEAVY RAIN MAY OCCUR...ESPECIALLY ACROSS SOUTHERN AND CENTRAL AREAS...WHICH MAY CAUSE SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Mar 26, 5:56 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 556 PM EDT SAT MAR 26 2011 TNZ081-082-262245- BLEDSOE TN-SEQUATCHIE TN- 456 PM CDT SAT MAR 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE AND BLEDSOE COUNTIES UNTIL 545 PM CDT... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF GRUETLI-LAAGER...OR 17 MILES SOUTH OF MCMINNVILLE...MOVING EAST AT 55 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUNLAP...PIKEVILLE... CARTWRIGHT...CAGLE...OLD CUMBERLAND...PALIO...MOUNT CREST...BRAYTON AND MELVINE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:24 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 51 min |
| Mar 26, 7:59 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.